MAUDE Adverse Event Report: SIRTEX MEDICAL, INC. LAVA-18, 2 ML; Embolization Agent, Vascular

SIRTEX MEDICAL, INC. LAVA-18, 2 ML; Embolization Agent, Vascular
Model Number SLLES182
Medical Device Problem Codes Product Quality Problem (1506); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr has been filed out of an abundance of caution due to the potential for serious injury if non-target embolism occurred due to the loss of visualization of the lava.The event did not involve death or serious injury.The device labeling (ifu) states adequate fluoroscopic visualization must be maintained during lava delivery and to stop lava delivery if visualization is lost until adequate visualization is reestablished.Medical affairs stated the reported difficulty visualizing lava under fluoroscopy during gda embolization represents a user-experience and product performance concern rather than a confirmed device malfunction or safety event.No patient harm, adverse clinical outcome, or procedural complication was reported.The batch record review showed the device was manufactured to released specifications and had passing quality test results.
 
Event or Problem Description
A physician reported difficulty visualizing lava during delivery while performing a gastroduodenal artery (gda) embolization.The physician stated that the embolic agent was very difficult to see under fluoroscopy during injection, which made him hesitant and uncomfortable during delivery.The physician expressed concern that limited visualization increased procedural uncertainty during embolization.No device malfunction or user error was identified or reported at the time of the procedure.The physician suggested evaluating increased radiopaque content (e.G., higher tantalum concentration) or the potential availability of an optional kit that would allow additional tantalum powder to be added to lava to improve visualization during delivery.

Brand Name
LAVA-18, 2 ML
Common Device Name
Embolization Agent, Vascular
Manufacturer (Section D)
SIRTEX MEDICAL, INC.
300 unicorn park dr.
fl. 2
woburn MA 01801
Manufacturer Contact
300 unicorn park drive
fl. 2
woburn, MA 01801
MDR Report Key24561487
Report Number9710358-2026-00007
Device Sequence Number18670657
Product Code QVG
UDI-Device Identifier00850055697003
UDI-Public(01)00850055697003(17)280816(10)9000221
Combination Product (Y/N)N
Initial Reporter StateTX
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSLLES182
Device Lot Number9000221
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2026
Initial Report FDA Received Date03/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown